Swelling is one of the side effects of dermal filler treatments. This article highlights some of the ways patients can minimize, including avoiding alcohol, hydrating, keeping the head elevated, and avoiding streneousexercises.
Dermal fillers are gaining traction each year. They are cosmetic products that help with aging effects such as wrinkles and enhance appearance. It also helps with a smoothened and fuller skin texture. Dermal filler procedures can cause several side effects, such as bleeding, bruising, and swelling. However, these effects fade away after some time. Swelling can be countered by following the aftercare instructions given by the cosmetic doctor.
What Are the Causes of Swellings After Filler Treatments?
Van et al. (2010) stated that swellings and inflammation are the major potential effects of facial fillers. Dermal fillers involve nonsurgical proceduresthat help minimize wrinkles, control aging effects, stimulate collagen, and add volume to a specified region.
Though filler treatments are the best solutions to address aging effects, they have a chance of causing swelling. Such swellings occur immediately after the treatment and may take weeks to heal. Some of the causes of swelling include:
The Quality of Injections
The speed and the region at which the cosmetic doctor does the nonsurgical procedures may greatly impact the individual’s reactions to the chemicals used during the injections. Such factors may be the determinants for the emergence of swellings in the injected areas.
Body’s Natural Reactions
According to Catoira et al. (2019), swellings are natural reactions within the body; any individual undertaking the filler treatments may produce such reactions. In some cases, some patients may be prone to high risks of swellings compared to others with similar procedures.
The Type of Measure Taken After Filler Treatments
When a client is prone to swelling, consulting a cosmetic doctor regarding filler swellings is an important step to curb the situation(Siperstein, 2022). Once the doctor’s advice is taken, some measures might help to reduce any swelling that might erupt conveniently.
What Are the Ways of Reducing Filler Swelling?
Since dermal fillers involve the application of injections beneath the skin’s tissues, there is a likelihood of swelling. Such swelling usually occurs in almost all clients who undertake the filler treatment. Still, they differ depending on where the injection has been performed. It is also determined by how an individual’s skin is sensitive to chemicals.
For the swelling to be reduced, the following measures should be adhered to:
Take Enough Fluids
Once the body is well hydrated, the client can reduce the occurrence of any swelling. Practising this will facilitate removing any extra liquid from the body very fast.
Stopping Wearing Hats
For those who like wearing hats, it is recommended that you avoid accessing them for just some days once you have received the dermal filler procedures. It is a basic requirement for those who have had their injectionsalong the forehead. This is a better measure since the hat normally induces pressure, which can move down through the face and to the eyes. In doing so, the eyelids may be affected, leading to their swelling.
Not Applying Pressure To the Injected Regions
Once the cosmetic doctor has performed the procedure, the client is supposed to avoid pressing or squeezing the sites where injections have been performed. Applying any acute effects to such areas may result in your filler migrating and settling in regions not intended for injections.
Exercises Should Be Avoided
When a person performs any exercise, there is the possibility that the heartbeat will also increase. Once the heart rate is raised, it will cause the injection areas to begin swelling. According to King (2017), patients need to avoid exercise for about a day after undertaking their filler treatments.
Keeping the Head in an Elevated Posture
Specialized personnel recommend that the head should be kept in an elevated position for about 4 hours after undergoing any filler treatments. This will facilitate the reduction of swelling.
Some signs of swelling might indicate a severe issue that is likely to emerge. It is therefore important to be so cautious of any of the symptoms given below and inform your aesthetic practitionerwith immediate effect:
- Pain that is excessive and not at all tolerated
- Some inflammations are persistent for about one month after the filler treatment.
- When the injected region becomes redder, it usually indicates that the situation is pervasive.
Some pains that are post-treatments and take over a week to heal are usually related to great problems in the future. They are therefore required to be examined by a doctor.
When you experience swelling after filler treatments, you may encounter some severe inflammations immediately after post-treatment. In such scenarios, one is supposed to be more cautious in minimizing the swelling. However, you should not be stressed since the situation may naturally end at any given point. If the swelling results in some uncomfortable situations or lasts longer than you imagined, consult your cosmetic doctor immediately for appropriate steps for potential measures to swelling. Ensure you consult a qualified aesthetician with knowledge, insight, and experience with injectable fillers and huge treatment contents. This eventually will facilitate the avoidance of swelling.
BALDWIN, E. R. (1911). Koch and others accounted for it by assuming that tuberculin injections added to the present tubercles, thus increasing the. In Transactions of the Annual Meeting (Vol. 7, p. 351).
Lemperle, G., Knapp, T. R., Sadick, N. S., & Lemperle, S. M. (2010). ArteFill® permanent injectable for soft tissue augmentation: I. Mechanism of action and injection techniques. Aesthetic plastic surgery, 34(3), 264-272.
Catoira, M. C., Fusaro, L., Di Francesco, D., Ramella, M., &Boccafoschi, F. (2019). Overview of natural hydrogels for regenerative medicine applications. Journal of Materials Science: Materials in Medicine, 30(10), 1-10.
King, M. (2017). The management of bruising following nonsurgical cosmetic treatment. The Clinical and aesthetic dermatology Journal, 10(2), E1.
Siperstein, R. (2022, January). Infraorbital hyaluronic acid filler: common aesthetic side effects with treatment and prevention options. In Aesthetic Surgery Journal Open Forum (Vol. 4). Oxford Academic.
Van Dyke, S., Hays, G. P., Caglia, A. E., & Caglia, M. (2010). Severe acute local reactions to a hyaluronic acid-derived dermal filler. The Journal of clinical and aesthetic dermatology, 3(5), 32.